Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 29, 2010, 3:29 AM CDT for 39 counties in Alabama. It took effect at Oct 29, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2010, 3:29 AM CDT (08:29 UTC)
- In effect from
- Oct 29, 2010, 1:00 PM CDT
- Expired
- Oct 29, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3200 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS84 KBMX 290829 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 AM CDT FRI OCT 29 2010 ...DRY CONDITIONS ALONG WITH POTENTIALLY GUSTY WINDS ARE EXPECTED ON FRIDAY... .A MUCH DRIER AND COLDER AIR MASS IS IN PLACE ACROSS CENTRAL ALABAMA. RH VALUES THIS AFTERNOON ARE EXPECTED TO DROP BELOW 30 WITH 20-FT WINDS NEAR 10 KNOTS. ALZ011>015-017>050-300000- /O.UPG.KBMX.FW.A.0022.101029T1800Z-101030T0000Z/ /O.NEW.KBMX.FW.W.0034.101029T1800Z-101030T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 329 AM CDT FRI OCT 29 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE GOOD NEWS IS THAT MOST OF THE FUELS ARE WET...SO THERE IS SOMEWHAT LESS OF A POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 29, 3:25 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 29, 3:25 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 AM CDT FRI OCT 29 2010 .DISCUSSION... IT IS A FAIRLY STRAIGHTFORWARD FORECAST THROUGH THE WEEKEND...FOCUSING ON TEMPERATURES WITH NO EXPECTED RAINFALL. CAA WILL CONTINUE TODAY...BUT NOT TO THE DEGREE WE SAW YESTERDAY. TEMPERATURES SHOULD BE AROUND 10 DEGREES COOLER THAN YESTERDAY WITH NORTHERLY WINDS AROUND 10 MPH. OVERNIGHT...WE ARE EXPECTING WIDESPREAD FROST TO DEVELOP. HIGH PRESSURE WILL SINK SOUTHWARD ACROSS CENTRAL ALABAMA. LIGHT WINDS IN CONJUNCTION WITH THE DRY AIR MASS WILL RESULT IN OPTIMAL RADIATIONAL CONDITIONS. TEMPERATURES WILL FALL INTO THE MIDDLE 30S BY 1 AM IN THE COOLEST LOCATIONS...WITH FROST LINGERING AS LATE AS 9 AM. CAA WILL END TOMORROW...WITH WEAK SOUTHERLY FLOW RETURNING TO THE AREA. PURE THICKNESSES SUPPORT UPPER 60'S FOR HIGHS...BUT WILL ADD ANOTHER 2-4 DEGREES DUE TO THE ADVECTION...AND THE TYPICAL LARGE DIURNAL RANGES WE GET IN SUCH A DRY AIR MASS. A FEW LOCATIONS COULD SEE A 40 DEGREE SWING IN TEMPERATURES BETWEEN SUNRISE TOMORROW AND AFTERNOON HIGHS. DEW POINTS MODERATE OVERNIGHT AND THE HIGH WILL SHIFT EAST RESULTING IN LESS EFFICIENT RADIATIONAL CONDITIONS. THERE COULD BE SOME SMALL PATCHES OF FROST IN THE COLDEST LOCATIONS SUNDAY MORNING...BUT FOR NOW WILL NOT MENTION IT IN THE ZONES. SUNDAY WILL BE WARMER AND DRY. AFTER SUNDAY...THE FORECAST BECOMES A LOT MORE UNCERTAIN. MONDAY SHOULD BE THE WARMEST DAY WITH HIGHS IN THE MIDDLE 70S...WITH SLIGHTLY COOLER TEMPERATURES EACH DAY FOLLOWING. JUST GOT A LOOK AT THE 00Z ECMWF AND IT IS NOW IN BETTER AGREEMENT WITH THE GFS...DIGGING A HIGHLY AMPLIFIED...STRONGLY POSITIVELY TILTED TROUGH FROM OHIO SOUTHWESTWARD INTO CENTRAL TEXAS. BOTH MODELS THEN CUT THIS FEATURE OFF AND KEEP IT ACROSS SOUTH TEXAS/NORTHERN MEXICO FOR A COUPLE OF DAYS. WILL WATCH THE NEXT COUPLE MODEL RUNS BEFORE INCREASING POPS MIDWEEK...BUT FEEL LIKE THAT WILL BE TREND OVER THE NEXT COUPLE OF FORECAST UPDATES. GFS ENSEMBLES ALSO INDICATE A GREAT DEAL OF UNCERTAINTY MIDWEEK...WITH A SPREAD BETWEEN 65 AND 14 PERCENT(12 HOUR POPS) ON WEDNESDAY. 12/SIRMON && .AVIATION...06Z TAF DISCUSSION. CLEAR WITH VFR CONDS THRU THE PERIOD. WINDS MAY OCCASIONALLY GUST TO 15-18 KNOTS...MAINLY BEFORE 17Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .FIRE WEATHER... A DRIER AIRMASS HAS MOVED INTO CENTRAL ALABAMA. AS TEMPERATURES WARM DURING THE AFTERNOON HOURS...RELATIVE HUMIDITY WILL DROP AS LOW AS THE MID 20'S. TWENTY FOOT WINDS WILL BE MARGINAL...AROUND 10 KNOTS THIS AFTERNOON. ABUNDANT SURFACE MOISTURE FROM RECENT RAINFALL MAY HELP TO CURB THE FIRE THREAT...HOWEVER SUCH A DRY AIRMASS WILL DRY FUELS QUICKLY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 33 72 39 72 / 0 0 0 0 0 ANNISTON 66 35 71 42 73 / 0 0 0 0 0 BIRMINGHAM 65 38 73 45 74 / 0 0 0 0 0 TUSCALOOSA 65 33 74 41 77 / 0 0 0 0 0 CALERA 66 38 73 44 76 / 0 0 0 0 0 AUBURN 70 38 73 45 74 / 0 0 0 0 0 MONTGOMERY 68 39 75 46 77 / 0 0 0 0 0 TROY 72 37 74 45 78 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB... BLOUNT...BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON... CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE... GREENE...HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON... MARENGO...MARION...MONTGOMERY...PERRY...PICKENS...PIKE... RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...CLAY... CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...MARENGO...MARION...PICKENS... RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. && 07/07/07
Hazardous weather outlook, Oct 28, 6:30 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT THU OCT 28 2010 ALZ011>015-017>050-291800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CDT THU OCT 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE HIGH FIRE DANGER AGAIN FRIDAY AFTERNOON...DUE TO LOW HUMIDITIES. AREAS OF FROST WILL BE POSSIBLE SATURDAY AND SUNDAY MORNINGS. THE COLDEST MORNING WILL LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 32 AND 36 DEGREES IN MANY OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:29 AM CDT | Frost Advisory | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 20 more | 30 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.